CSN Login
Members Online: 11

Scared For My Mom

lagwag's picture
lagwag
Posts: 76
Joined: Jan 2011

My Mom had her 3rd treatment last week. She seemed to be doing well, but since last Thursday, her hand and feet have the pins and needle sensation and very sore. She has been getting bloody nose. Very, very tired.

She still has 9 treatments remaining. Is this how she will feel for the remainder of her treatments? I don't want her to get discouraged and not want to continue with treatments.

Was wondering if this is normal and will her symptoms subside.

All the best.

Liz

Patteee's picture
Patteee
Posts: 950
Joined: Jul 2009

what chemo is your mother on?

She should start to feel better in the upcoming days. Mostly by the 2nd weekend I would be whipped but better. And it does tend to get more intense and last longer with each treatment :( And yes, very discouraging. I would look ahead always, thinking in terms of how many done and how many left. By the time the snow falls.... I also thought it helped to make each day count. I felt poorly, but still would get up, shower, try and eat something, go sit in the sun. My mother was with me quite a bit, we would go for drives- the windows down, feeling the fresh air. We would go up by the new high school so I could see the progress. Go to the drugstore, where walking was limited. She would clean my home, do all my laundry, make sure I had everything I needed. It helped greatly to know someone was with me, literally going through the day with me. We would lay on my bed and watch old movies- I would doze and wake to her laughter- it always made me feel better.

Buzzard's picture
Buzzard
Posts: 3073
Joined: Aug 2008

causing the nose bleeds...........The pins and needles(neuropathy) are commonplace with the oxaliplatin involved with the "Folfox" remimen...They will however get worse before they get better...She needs to keep everyone updated on how she feels at all times...It is better in the summer because of the temperatures but will still cause hardship in writing, simple dexterity issues, and other things. The feet are a different deal, its still the same feelings but they have a tendency to not completely disapate after the chemo is over. The hands most likely after a while go back to normal, it is my experience that the feet don't. When you see your mom starting to limp or favoring one side or the other, you might check into removing the oxy from the treatment regimen...Its what does all the damage, but its a choice that you and her will have to determine whenever the time comes...Love to you both, buzz

mama2lexi
Posts: 7
Joined: Dec 2010

Hey Liz,

I would like to give you my personal email because you and I seem to be exactly in the same boat at the same time! My mom her 3rd treatment last week and she was having horrible neuopathy this time...to the point where she was wearing gloves at all times! Its a tad better this week...

My personal email is:
mama2lexi@hotmail.com

Maybe we can be support to each other...it seems our moms are on the same regimen at the same times. Email me! Looking forward to hearing from you!

Jenn

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network